Skip to main content

Funder Restrictions on Application Numbers Lead to Chaos

Bearup, Daniel, Childs, Dylan Z, Freckleton, Robert P (2018) Funder Restrictions on Application Numbers Lead to Chaos. Trends in Ecology and Evolution, 33 (8). pp. 565-568. ISSN 0169-5347. (doi:10.1016/j.tree.2018.06.001)

PDF - Author's Accepted Manuscript
Download (810kB) Preview
[img]
Preview
Official URL
https://doi.org/10.1016/j.tree.2018.06.001

Abstract

Restricting application rates is an attractive way for funders to reduce time and money wasted evaluating uncompetitive applications. However, mathematical models show that this could induce chaotic cycles in total application numbers, increasing uncertainty in the funding process. One emergent property is that smaller institutions spend disproportionally more time unfunded.

Item Type: Article
DOI/Identification number: 10.1016/j.tree.2018.06.001
Uncontrolled keywords: research funding; restricting applications; chaotic dynamics; size effects
Subjects: H Social Sciences > HJ Public Finance
Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Daniel Bearup
Date Deposited: 07 Jun 2018 10:47 UTC
Last Modified: 04 Jun 2019 23:00 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/67229 (The current URI for this page, for reference purposes)
Bearup, Daniel: https://orcid.org/0000-0001-8524-7659
  • Depositors only (login required):

Downloads

Downloads per month over past year